MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; GLENOID, HEAD W/RETAINING SCREW, RSP, 36MM, NEUTRAL

ENCORE MEDICAL L.P. RSP SHOULDER; GLENOID, HEAD W/RETAINING SCREW, RSP, 36MM, NEUTRAL
Model Number 508-00-436
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/10/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to glenosphere disassociation.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was due to a glenosphere disassociation.The previous surgery and the revision detailed in this investigation occurred 2.7 months apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was a significant adverse event to the patient.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing history of this part.All parts were found to meet design and manufacturing specifications.There was a non-conforming material report (ncmr) (b)(4)associated with part 508-36-101, rsp 36mm neutral glenoid head with retaining screw which documents a nonconformance that (b)(4) items were rejected due to dings in the chamfer at the bottom of the female taper feature.All (b)(4) items were accepted with the justification that this surface is not a part of the taper itself and does not mate with any implants or instruments.Also the marketing approval had accepted with dings on this chamfer surface.All items in this lot were met the fit, design and functional requirements.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to glenosphere disassociation.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are multiple factors that may contribute to the event that are outside the control of djo surgical such as: patient activities, inadequate soft tissue support, potential impingement, improper implant engagement, excessive range of motion, patient bone deterioration or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
GLENOID, HEAD W/RETAINING SCREW, RSP, 36MM, NEUTRAL
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7080610
Report Number1644408-2017-01071
Device Sequence Number19057662
Product Code KWS
UDI-Device Identifier00888912024686
UDI-Public(01)00888912024686
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/02/2023
Device Model Number508-00-436
Device Catalogue Number508-36-101
Device Lot Number869C2182
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/10/2017
Supplement Date Received by Manufacturer12/14/2017
Initial Report FDA Received Date12/04/2017
Supplement Report FDA Received Date01/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-36-101, LOT 869C2182
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age66 YR